Alert archive / West Virginia / River Flood Warnings in 2021
River Flood Warning 16, NWS Baltimore/Washington
NWS Baltimore/Washington issued this river flood warning at Sep 2, 2021, 4:52 AM EDT for Berkeley County, Jefferson County, West Virginia; Washington County, Maryland. It took effect at Sep 2, 2021, 9:00 PM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 4:52 AM EDT (08:52 UTC)
- In effect from
- Sep 2, 2021, 9:00 PM EDT
- Expired
- Sep 3, 2021, 3:34 AM EDT
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Washington County, MD, Berkeley County, WV, Jefferson County, WV
The radar
The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Potomac River at Shepherdstown (SHEW2). The gauge peaked at 14.68 ft at Sep 2, 2021, 11:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01618000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
539
WGUS41 KLWX 020852
FLWLWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Baltimore MD/Washington DC
452 AM EDT Thu Sep 2 2021
...The National Weather Service in Baltimore MD/Washington DC has
issued a Flood Warning for the following rivers in Maryland...West
Virginia...
Potomac River at Shepherdstown affecting Jefferson, Washington
and Berkeley Counties.
For the Potomac River...including Paw Paw, Hancock, Dam Number Five,
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little
Falls...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/washington or
www.weather.gov/baltimore.
The next statement will be issued this afternoon at 500 PM EDT.
&&
MDC043-WVC003-037-022100-
/O.NEW.KLWX.FL.W.0016.210903T0300Z-210903T2123Z/
/SHEW2.1.ER.210903T0300Z.210903T0600Z.210903T1522Z.NO/
452 AM EDT Thu Sep 2 2021
The National Weather Service in Sterling Virginia has issued a
* Flood Warning for
the Potomac River at Shepherdstown.
* From this evening to tomorrow afternoon.
* At 4:30 AM EDT Thursday the stage was 6.7 feet, or 8.3 feet below
flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 17.1 feet just after midnight tonight.
It will then fall below flood stage late tomorrow morning.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac
near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 17.1
feet on 04/29/1973.
&&
River Name Fld Observed Thu Thu Thu Crest
Location Stg Stg Day/Time 8AM 2PM 8PM Stg Time Date
Potomac River
Shepherdstown 15.0 6.7 Thu 4 am 7.9 11.1 13.9 17.1 2am Fri
&&
LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
3952 7786 3954 7784 3953 7780 3950 7775
3945 7775 3942 7771
$$
JMG4 follow-up statements
949
WGUS81 KLWX 021521
FLSLWX
Flood Statement
National Weather Service Baltimore MD/Washington DC
1121 AM EDT Thu Sep 2 2021
...The Flood Warning continues for the following rivers in
Maryland...West Virginia...
Potomac River at Shepherdstown affecting Jefferson, Washington
and Berkeley Counties.
For the Potomac River...including Shepherdstown...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/washington or
www.weather.gov/baltimore.
The next statement will be issued this evening at 1130 PM EDT.
&&
MDC043-WVC003-037-030330-
/O.EXT.KLWX.FL.W.0016.210902T2100Z-210903T1700Z/
/SHEW2.1.ER.210903T0100Z.210903T0600Z.210903T1035Z.NO/
1121 AM EDT Thu Sep 2 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Potomac River at Shepherdstown.
* From this afternoon to early tomorrow afternoon.
* At 10:45 AM EDT Thursday the stage was 10.9 feet, or 4.1 feet
below flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 16.3 feet just after midnight tonight.
It will then fall below flood stage tomorrow morning.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac
near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 16.3
feet on 02/11/1994.
&&
River Name Fld Observed Thu Fri Fri Crest
Location Stg Stg Day/Time 8PM 2AM 8AM Stg Time Date
Potomac River
Shepherdstown 15.0 10.9 Thu 10 am 14.7 16.3 14.6 16.3 2am Fri
&&
LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
3952 7786 3954 7784 3953 7780 3950 7775
3945 7775 3942 7771
$$
KJP595
WGUS81 KLWX 021906
FLSLWX
Flood Statement
National Weather Service Baltimore MD/Washington DC
306 PM EDT Thu Sep 2 2021
...The Flood Warning is extended for the following rivers in
Maryland...
Conococheague Creek at Fairview affecting Washington County.
Susquehanna Below Conowingo Dam affecting Cecil and Harford
Counties.
...The Flood Warning continues for the following rivers in
Maryland...West Virginia...
Potomac River at Shepherdstown affecting Jefferson, Washington
and Berkeley Counties.
Monocacy River near Frederick affecting Frederick County.
For the Potomac River...including Paw Paw, Hancock, Dam Number Five,
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little
Falls...Minor flooding is forecast.
For the Monocacy River...including Frederick...Moderate flooding is
forecast.
For the Susquehanna River...including Conowingo Dam...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/washington or
www.weather.gov/baltimore.
The next statement will be issued this evening at 930 PM EDT.
&&
MDC043-030130-
/O.EXT.KLWX.FL.W.0012.000000T0000Z-210903T0120Z/
/FAVM2.1.ER.210902T0546Z.210902T1100Z.210902T1920Z.NO/
306 PM EDT Thu Sep 2 2021
...The Flood Warning is now in effect until late this evening...
The Flood Warning continues for
the Conococheague Creek at Fairview.
* Until late this evening.
* At 2:45 PM EDT Thursday the stage was 10.2 feet, or 0.2 feet above
flood stage.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:45 PM EDT Thursday was 10.3 feet.
* Forecast...The river is expected to fall below flood stage late
this afternoon and continue falling to 3.5 feet early Sunday
afternoon.
* Impact...At 10.0 feet, Wishard Road and Kemp Mill Road are both
flooded.
* Flood History...This crest compares to a previous crest of 10.2
feet on 06/14/1951.
&&
River Name Fld Observed Thu Fri Fri Crest
Location Stg Stg Day/Time 8PM 2AM 8AM Stg Time Date
Conococheague Creek
Fairview 10.0 10.2 Thu 2 pm 8.8 7.6 6.7 MSG unknown
&&
LAT...LON 3972 7786 3972 7776 3966 7778 3958 7781
3961 7784 3963 7786 3965 7787
$$
MDC043-WVC003-037-030715-
/O.EXT.KLWX.FL.W.0016.210903T0100Z-210903T1321Z/
/SHEW2.1.ER.210903T0100Z.210903T0600Z.210903T0721Z.NO/
306 PM EDT Thu Sep 2 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Potomac River at Shepherdstown.
* From this evening to late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 12.5 feet, or 2.5 feet below
flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 15.7 feet just after midnight tonight.
It will then fall below flood stage late tonight.
* Impact...At 16.0 feet, Water goes over the banks of the Potomac
near the mouth of the Opequon River.
* Flood History...This crest compares to a previous crest of 15.7
feet on 02/27/1972.
&&
River Name Fld Observed Thu Fri Fri Crest
Location Stg Stg Day/Time 8PM 2AM 8AM Stg Time Date
Potomac River
Shepherdstown 15.0 12.5 Thu 2 pm 14.7 15.7 12.6 15.7 2am Fri
&&
LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
3952 7786 3954 7784 3953 7780 3950 7775
3945 7775 3942 7771
$$
MDC015-025-030715-
/O.EXT.KLWX.FL.W.0017.210903T0600Z-000000T0000Z/
/CNWM2.1.ER.210903T0600Z.210903T0600Z.000000T0000Z.NO/
306 PM EDT Thu Sep 2 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Susquehanna Below Conowingo Dam.
* From late tonight until further notice.
* At 2:30 PM EDT Thursday the stage was 22.2 feet, or 1.3 feet below
flood stage.
* Flood stage is 23.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight and continue rising to 23.5 feet just after
midnight tonight. Additional rises are possible thereafter.
* Impact...At 23.7 feet, Minor flooding begins in the town of Port
Deposit, Maryland.
* Flood History...This crest compares to a previous crest of 23.5
feet on 05/18/1989.
&&
River Name Fld Observed Crest
Location Stg Stg Day/Time 6 hr 12hr 18 Stg Time Date
Susquehanna
Conowingo Dam 23.5 22.2 Thu 2 pm MSG MSG MSG MSG unknown
&&
LAT...LON 3966 7622 3968 7616 3955 7604 3952 7611
$$
MDC021-030715-
/O.CON.KLWX.FL.W.0015.000000T0000Z-210903T1300Z/
/FDKM2.3.ER.000000T0000Z.210902T1801Z.210903T0700Z.NO/
306 PM EDT Thu Sep 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Monocacy River near Frederick.
* Until late tomorrow morning.
* At 2:46 PM EDT Thursday the stage was 22.0 feet, or 7.0 feet above
flood stage.
* Flood stage is 15.0 feet.
* Major flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 2:46 PM EDT Thursday was 22.0 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 5.4 feet early Sunday afternoon.
* Impact...At 21.0 feet, Maryland Route 26 is flooded near the
Monocacy River bridge.
* Flood History...This crest compares to a previous crest of 22.0
feet on 09/06/1979.
&&
River Name Fld Observed Thu Fri Fri Crest
Location Stg Stg Day/Time 8PM 2AM 8AM Stg Time Date
Monocacy River
Frederick 15.0 22.0 Thu 2 pm 19.2 15.7 13.2 MSG unknown
&&
LAT...LON 3958 7738 3955 7731 3940 7735 3924 7741
3922 7745 3926 7748 3951 7742
$$
LFR426
WGUS81 KLWX 030132 RRA
FLSLWX
Flood Statement
National Weather Service Baltimore MD/Washington DC
932 PM EDT Thu Sep 2 2021
...The Flood Warning is extended for the following rivers in
Maryland...West Virginia...
Potomac River at Shepherdstown affecting Jefferson, Washington
and Berkeley Counties.
For the Potomac River...including Paw Paw, Hancock, Dam Number Five,
Shepherdstown, Harpers Ferry, Point of Rocks, Edwards Ferry, Little
Falls...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov/washington or
www.weather.gov/baltimore.
The next statement will be issued Friday morning at 945 AM EDT.
&&
MDC043-WVC003-037-031345-
/O.EXT.KLWX.FL.W.0016.000000T0000Z-210903T1500Z/
/SHEW2.1.ER.210903T0348Z.210903T0600Z.210903T0900Z.NO/
932 PM EDT Thu Sep 2 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Potomac River at Shepherdstown.
* Until late tomorrow morning.
* At 8:45 PM EDT Thursday the stage was 14.4 feet, or 0.6 feet below
flood stage.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this evening to a crest of 15.4 feet just after midnight tonight.
It will then fall below flood stage late tonight.
* Impact...At 15.0 feet, River Road is completely flooded in low
spots between Shepherdstown and Harpers Ferry. Significant
portions of the C&O Canal towpath are flooded between McMahons
Mill and Dam Number Four.
* Flood History...This crest compares to a previous crest of 15.5
feet on 03/07/1929.
&&
River Name Fld Observed Fri Fri Fri Crest
Location Stg Stg Day/Time 2AM 8AM 2PM Stg Time Date
Potomac River
Shepherdstown 15.0 14.4 Thu 8 pm 15.4 14.4 11.7 15.4 2am Fri
&&
LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
3952 7786 3954 7784 3953 7780 3950 7775
3945 7775 3942 7771
$$
RCM529
WGUS81 KLWX 030734
FLSLWX
Flood Statement
National Weather Service Baltimore MD/Washington DC
334 AM EDT Fri Sep 3 2021
...The Flood Warning is cancelled for the following rivers in
Maryland...West Virginia...
Potomac River at Shepherdstown affecting Jefferson, Washington
and Berkeley Counties.
MDC043-WVC003-037-030845-
/O.CAN.KLWX.FL.W.0016.000000T0000Z-210903T0734Z/
/SHEW2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
334 AM EDT Fri Sep 3 2021
...The Flood Warning for the Potomac River at Shepherdstown has been
cancelled...
The Flood Warning is cancelled for
the Potomac River at Shepherdstown.
* At 3:16 AM EDT Friday the stage was 14.1 feet, or 0.9 feet below
flood stage.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 4.8 feet early Monday
morning.
&&
River Name Fld Observed Fri Fri Fri Crest
Location Stg Stg Day/Time 8AM 2PM 8PM Stg Time Date
Potomac River
Shepherdstown 15.0 14.1 Fri 3 am 12.9 10.1 8.9 MSG unknown
&&
LAT...LON 3941 7779 3944 7782 3947 7782 3952 7788
3952 7786 3954 7784 3953 7780 3950 7775
3945 7775 3942 7771
$$
RCMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this river flood warning went out at Sep 2, 4:04 AM EDT, 48 minutes earlier.
Area forecast discussion, Sep 2, 4:04 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
404 AM EDT Thu Sep 2 2021
.SYNOPSIS...
Cooler and drier air builds in for the end of the work week as high
pressure builds in through the first part of the weekend before
departing to the south and east. Cold front will migrate southeast
into the area by late Saturday night into Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The remnants of Ida have moved out of the forecast area, while still
impacting parts of the northeast as it continues to move offshore.
Gusty north-northwest winds are ongoing inland and for parts of the
waters. Pressure gradient between the remnants of Ida and the
incoming high pressure from the Great Lakes will keep winds
elevated. This will continue through the early afternoon hours
before slowly tapering off throughout the day and into the evening.
Dry conditions expected during the day with north-northwest winds
continuing and keeping temperatures on the cooler side. Highs will
be in the 60s out west and the mid-to-upper 70s for most areas east
of the Blue Ridge.
In the meantime, ongoing flood warnings, both river and areal, are
scattered about the region. Some streams and rivers have exceeded
bankfull and have flooded small towns or inundated roads. See the
hydrology section for more details.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
High pressure will build in from the NW into the area during the day
on Friday and continue through the early part of the weekend.
Conditions will remain cooler and drier than the previous workweek
with winds calming as high pressure is overhead during the day on
Friday and continue to remain calm out of the north-northwest but
turning southwesterly as the high departs to the southeast late
Saturday night into Sunday. Highs will trend slightly upward on
Saturday by a few degrees, while still remaining cooler than the
previous few days with less humidity.&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The weak ridging over our region during the early parts of this
weekend will shift eastward over the western Atlantic Ocean on
Sunday. An upper trough/ closed low is forecast to move off to
the north over the NE US this weekend. A surface front
associated with a low pressure in eastern Canada is forecast to
move through our region on Sunday. The main upper level forcing
will remain over Canada and the northeast US and will combine
with a general 850 mb westerly flow to limit the coverage of
precipitation on Sunday. The best threat for showers and an
isolated thunderstorm will be along the MD/PA border where the
right entrance region of an upper jet may provide a boost in
lift. The front should be through our region by Monday morning
with high pressure trying to build in from the Tennessee River
Valley on Monday. Ahead of the frontal passage, a weak return
flow will lead to slight increases in afternoon temps with highs
forecast to peak in the mid 80s and overnight lows in the upper
50s to mid 60s.
High pressure will build over our region Monday into Tuesday with
near zonal flow aloft. Winds will be light and variable with
skies becoming mostly clear. Daytime highs will continue to peak
in the mid to upper 80s with overnight lows in the low to mid
60s. The zonal flow aloft will start to break down as an upper
level trough is forecast to form over the upper plains and
deepen as it moves eastward toward our region. The main forcing
associated with the trough will remain to the north but a front
is expected to drop into our region during the middle parts of
next week. Coverage at this time is expected to remain low as
winds are west to southwesterly aloft with only a weak return
flow at the surface. Instability will remain limited as temps
will be in the mid 80s with dewpoints temps in the lower 60s. A
localized upper jet may drop into our region during the
afternoon period on Wednesday and provide enough lift for
scattered showers and thunderstorms to form, but the best shear
will occur earlier in the day and will likely not match up with
peak heating. Overall threat remains low for strong to severe
thunderstorms next week.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Gusty north to northwesterly winds will continue throughout much of
the day Thursday with a strong pressure gradient between the
remnants of Ida and an approaching high pressure from the northwest.
Winds will be gusting to 20-25 knots during the day on Thursday and
begin to taper off by early evening. VFR conditions expected on
Friday with high pressure directly overhead with northwesterly winds
turning southwesterly by late Saturday, remaining VFR.
VFR conditions expected Sunday through Tuesday with light and
variable winds. Showers will be a threat at all terminals on
Sunday but no restrictions are expected.
&&
.MARINE...
Gale Warnings remains in effect through the early afternoon hours as
gusty north northwesterly winds continue over the waters. SCA likely
succeeding the Gale Warnings during the afternoon hours Thursday
before calming early Friday morning. Some southern channeling
Saturday night may introduce SCA for the period, with air
temperatures remaining at or just below water temperatures. No other
marine headlines expected for the near-term.
As a front passes through our region on Sunday, small Craft
Advisories may be necessary. Sub-SCA conditions expected Monday
and Tuesday. &&
.HYDROLOGY...
Recent rain amounts of 2 to 6 inches across the region have prompted
river flood and areal flood warnings. Smaller streams and locations
near headwaters have crested, with many other rivers expected to
crest today. Water will continue to work down the Potomac and
Conowingo through Friday. Major flooding will occur on the Monocacy
this morning, while minor flooding is forecast or occurring at a few
other points. Please visit the AHPS webpage for more details.
&&
.TIDES/COASTAL FLOODING...
Ongoing coastal flood advisories will continue through the early
morning hours. Expect anomalies to decrease over the weekend
with the northerly flow expected Thursday through Friday night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Coastal Flood Advisory until 7 AM EDT this morning for DCZ001.
MD...Coastal Flood Advisory until 6 AM EDT early this morning for
MDZ011-014.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 11 AM this morning to 6 AM EDT
Friday for ANZ531>533-537-539>541.
Gale Warning until 11 AM EDT this morning for ANZ530>533-537-
539>541.
Small Craft Advisory until 6 PM EDT this evening for ANZ535-
536-538-542.
Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
Friday for ANZ534-543.
Gale Warning until 2 PM EDT this afternoon for ANZ534-543.
Small Craft Advisory from 11 AM this morning to 6 PM EDT this
evening for ANZ530.
&&
SYNOPSIS...ADM
NEAR TERM...ADM
SHORT TERM...ADM
LONG TERM...JMG
AVIATION...JMG/ADM
MARINE...JMG/ADM
HYDROLOGY...ADS
TIDES/COASTAL FLOODING...KLW/ADMHazardous weather outlook, Sep 2, 4:19 AM EDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 419 AM EDT Thu Sep 2 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-030830- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 419 AM EDT Thu Sep 2 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Flood Warnings remain in effect for northeast Maryland. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-030830- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 419 AM EDT Thu Sep 2 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Multiple Flood Warnings are in effect across northern and western Maryland. A River Flood Watch is in effect for the Potomac River at Shepherdstown and Edwards Ferry. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ001-501-502-VAZ503-504-WVZ501>506-030830- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 419 AM EDT Thu Sep 2 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 2, 4:08 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM FLOOD FAIRVIEW 39.72N 77.82W
09/02/2021 WASHINGTON MD MESONET
A STREAM GAUGE ON CONOCOCHEAGUE CREEK REMAINS IN MINOR
FLOOD STAGE.
&&
EVENT NUMBER LWX2105859
JMGLocal storm report, Sep 2, 4:11 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM FLOOD FREDERICK 39.44N 77.38W
09/02/2021 FREDERICK MD MESONET
A STREAM GAUGE LOCATED ON THE MONOCACY RIVER IN
FREDERICK IS CURRENTLY ABOVE MAJOR FLOOD STAGE AT 24.1
FEET.
&&
EVENT NUMBER LWX2105860
JMGLocal storm report, Sep 2, 4:14 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
414 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLOOD FREDERICK 39.40N 77.37W
09/02/2021 FREDERICK MD MESONET
A SECONDARY STREAM GAUGE SOUTH OF FREDERICK ON THE
MONOCACY RIVER IS APPROACHING MAJOR FLOOD STAGE.
&&
EVENT NUMBER LWX2105861
JMGLocal storm report, Sep 2, 4:18 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD BRIDGEPORT 39.68N 77.23W
09/02/2021 CARROLL MD MESONET
A STREAM GAUGE LOCATED ON THE MONOCACY RIVER NEAR
BRIDGEPORT REMAINS ABOVE MINOR FLOOD STAGE.
&&
EVENT NUMBER LWX2105862
JMGLocal storm report, Sep 2, 4:21 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
421 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM FLOOD 1 SW APPLETON 39.69N 75.83W
09/02/2021 CECIL MD MESONET
STREAM GAUGE EKMM2 ON BIG ELK CREEK NEAR ELK MILLS
REMAINS IN MAJOR FLOOD STAGE.
&&
EVENT NUMBER LWX2105863
JMGLocal storm report, Sep 2, 4:26 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 AM EDT THU SEP 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM FLOOD OLDTOWN 39.55N 78.56W
09/02/2021 ALLEGANY MD MESONET
A STREAM GAUGE ON TOWN CREEK IN OLDTOWN IS CURRENTLY IN
MINOR FLOOD STAGE.
&&
EVENT NUMBER LWX2105864
JMGThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 12:55 AM EDT | River Flood Watch | LWX | Berkeley, Jefferson | 4 hr |
| Sep 1, 8:16 PM EDT | Areal Flood Warning | LWX | Carroll, Frederick | 6 hr |
| Sep 2, 12:48 AM EDT | River Flood Warning | LWX | Frederick | 27 hr |
| Sep 2, 5:01 AM EDT | River Flood Watch | LWX | Cecil | 6 hr |
| Sep 2, 11:05 AM EDT | River Flood Warning | LWX | Cecil, Harford | 22 hr |
| Sep 2, 11:26 AM EDT | River Flood Watch | LWX | Frederick | 33 hr |
Nearby
River Flood Warnings in West Virginia, 2021River Flood Warnings in Maryland, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.